MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-100/I16-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm.Approximately four (4) years post initial implant during a routine follow up ct (computed tomography) identified sac growth of 6.6cm and a possible type 1b endoleak.Patient is reported as doing well and has a follow-up angiogram pending at a future undisclosed date.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.The type 1b endoleak event is unconfirmed due to a lack of relevant medical imaging.Device, user, procedure or anatomy relatedness of this event could not be determined.No procedure related harms were identified.During the investigation, endologix found reasonable evidence to suggest the device was used off-label due to non-endologix coils were placed to treat type 2 endoleaks (non-device related failures) of the lumbar and internal mesenteric arteries.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.These findings were discovered during an examination of the operative note dated (b)(6) 2017.The final patient status was reported as discharged on the first post operative day home stable following a secondary endovascular repair.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b2: outcomes attributed to adverse events has been updated.H6: method code: remove code 4114.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm.Approximately four (4) years post initial implant during a routine follow up ct (computed tomography) identified sac growth of 6.6cm and a possible type 1b endoleak.Patient is reported as doing well and has a follow-up angiogram pending at a future undisclosed date.Additional information: the physician completed a successful reintervention and treated the patient with an ovation ix extender.The patient was reportedly in stable condition post procedure.In addition, during review of the operative note dated (b)(6) 2017 clinical review identified non-endologix coils were placed to treat type 2 endoleaks (non-device related failures) of the lumbar and internal mesenteric arteries.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10322329
Report Number2031527-2020-00218
Device Sequence Number17080967
Product Code MIH
UDI-Device Identifier00818009010032
UDI-Public(01)00818009010032(17)171119
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2017
Device Model NumberBA25-100/I16-40
Device Lot Number1252300006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX,VELA SUPRARENAL,LOT1252412002; AFX,VELA SUPRARENAL,LOT1252412002
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR